I noticed a few months back 6 or 7 circular/oval patches on my legs where the hair was either completely gone or there was just stubble. These spots are not in friction areas. There seems to be a few miscellaneous hairs in this patch that seem weak and pull out easily. Let me take a step back and let you know about a year ago my liver enzymes were abnormal(AST 64,ALT 96). Over the past 3 months I've had them retested and all three times they came back normal. I asked my physician if we should keep retesting and he says no. My quesion is can this patchy hair loss be related to some sort of liver problem? Should I demand from my doctor that they look deeper into examining my liver even though my labs come back normal? I am concerned with cirrhosis even though I dont drink nor have Hepatitis. Also, for more background on me, I have vitiligo and also a hypothyroid that my doctor is working on getting under control. My dermatologist seemed confused and said it does not look like textbook Alopecia. Please help put my mind to rest about the possible liver condition.
This sounds like alopecia areata of the legs. The same smooth, hairless patches that occur on the scalp or face can affect the legs. I can't think of another condition which would look like this. No treatment is likely to be useful. As with any case of alopecia, most people who have this aren't ill otherwise. It's pretty common--many who have it don't notice it because it's not in a cosmetically-sensitive location, or else there's not enough surrounding hair to make the contrast noticeable.
If your liver enzymes are normal, they're normal. Transient liver enzyme elevations are common and of no significance if they return to normal levels. Three confirmations seems like enough to me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.